Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 22, 2021, 7:35 PM EDT for Monroe County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 7:35 PM EDT (23:35 UTC)
- Expired
- Jul 22, 2021, 8:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS82 KMFL 222335 SPSMFL Special Weather Statement National Weather Service Miami FL 735 PM EDT Thu Jul 22 2021 FLZ070-071-073-075-230000- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 735 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 800 PM EDT... * At 735 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 11 miles northeast of Dade-Collier Training Airport, or 25 miles west of Miramar, moving southwest at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Dade-Collier Training Airport, Fortymile Bend and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2610 8076 2592 8062 2571 8080 2601 8111 TIME...MOT...LOC 2335Z 052DEG 6KT 2596 8075 $$ SB/RAG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:23 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 22, 3:23 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 323 PM EDT Thu Jul 22 2021 .SHORT TERM (Through Friday)... Weak flow at the surface will favor a gradual push inland of the seabreezes this afternoon. Through the lower troposphere WNW becoming Nrly steering flow will promote a southward storm movement as development occurs along the seabreeze collisions. Storm initiation has begun along the lake and seabreezes collision across Palm Beach county, and is expected to initiate further south across the interior sections of south Florida over the next couple of hours. Mesoscale and global-scale models do indicate the potential for a few strong to severe downbursts later today and mainly across the more unpopulated interior sections of south Florida. However, there is the potential that a couple of these stronger storms clip western section of the urban corridor of southeast Florida. The primary threat would be wet microbursts as high delta theta-e values and subsequently WMSI data would indicate. Mid level temperatures appear too warm to support a threat for large hail development. Heat will be the other element of concern this afternoon as highs reach the lower 90s, but the plentiful moisture results in heat indices between 100-105 (warmest across southwest Florida). On Friday, weak upper forcing associated with an elongated ribbon of +PV and its associated surface reflection (trough) will sink further into the Peninsula. Over south Florida, a calm col region will favor gradual inland propagation of the seabreezes once again, though it's likely that the typical seabreeze pattern will quickly be muddied by convection dropping south off the surface trough. Overall, expect more widespread and longer duration rainfall than today. Also, expect the potential for pockets of heavy rainfall and isolated flooding where boundaries from multiple directions come together. .LONG TERM... This Weekend (Friday night through Sunday) *Increasing confidence that widespread heavy rainfall and possible flooding could affect portions of South Florida this weekend* A broad high pressure system centered over the northern Gulf of Mexico is forecast to weaken and retrograde westward. This is due to robust 700-500 hPa short-wave troughing that is expected to advect southward and increase differential cyclonic vorticity advection and hence synoptic-scale lift across the Florida peninsula (including South Florida). Additionally, this large-scale forcing will allow for a low-level mass response that induces convergent, cyclonic flow within the boundary layer. This should allow for moisture to congeal across South Florida, as forecast precipitable water indices may be as high as 2.2-2.5 inches. The aforementioned upper forcing will also induce modest wind shear within the troposphere. This could allow for a few stronger storms to materialize, and thus the primary threats for this weekend will be heavy rainfall that could lead to flooding, and a few strong (potentially damaging) wind gusts. The National Hurricane Center has this weak low-level circulation currently marked as a disturbance that has a 30% chance of developing into a tropical cyclone within the next 5 days. If development were to occur, associated impacts are unlikely to vary from what was already mentioned relating to flooding and strong wind potential. Additionally, the nature of this development will likely be subtropical in nature, due to the influence of modest wind shear, especially above 850 hPa. There is still high uncertainty regarding where impacts may become realized, though presently it seems that the eastern half of the peninsula is more prone to being impacted through this weekend. Monday through Thursday The aforementioned subtropical disturbance is forecast to become diffuse in nature, due to competing steering currents that steer moisture eastward. Low-level flow will back a bit out of the southeast by early next week. This will maintain relatively high PoPs over most of the peninsula, with the highest chances being over the interior and near Lake Okeechobee. The primary foci for convective development will be differential heating boundaries in the form of sea-breeze fronts, which will likely develop with sufficient heating and gradually move inland as the day progresses. This should allow for the strongest storms to spawn over the interior. Impacts that are typically associated with diurnally driven thunderstorms such as frequent lighting, strong wind gusts, and localized flooding are to be expected with developing thunderstorms over this period. Temperatures will be muggy and seasonable regionwide. Maximum temperatures in the upper 80s/lower 90s can be expected across the peninsula. Additionally, maximum heat indices could exceed 100 over the weekend, and 105 by next week. && .AVIATION(18Z TAFS)... VFR will prevail through the TAF with light to moderate ESE flow along the east coast, and generally onshore flow at APF. Showers and storms will be most likely at PBI over the next several hours. VCTS is carried elsewhere as storms will generally move towards the interior and further south in south Florida. Convection should end within a couple hours of sunset. Showers will be possible along the southeast coast tomorrow around sunrise. && .MARINE... Relatively weak flow is expected across our Gulf and Atlantic waters over the next several days as we reside on the periphery of several different high/low pressure systems. It is possible that some northerly swell will inch down the east coast early next week in response to an area of low pressure over the southwest Atlantic. Typical rain chances are expected to end the week, with more widespread storm activity expected over the weekend. && .HYDROLOGY... The south/southwest flow over South Florida will allow for PWAT values to climb to around 2 inches on Friday before increasing further to 2.2 to 2.4 this weekend. The PWAT values this weekend will be near the record of around 2.4 inches. This will allow for heavy rainfall potential this weekend over South Florida with any showers or thunderstorms that develop. At this time, it appears as if rainfall totals of 1 to 3 inches will be possible along the Gulf coast. However, rainfall amounts will be a little higher over the eastern portions of the area with 3 to 5 inches of rainfall possible by the end of the weekend. Rainfall totals could be locally higher where any shower and thunderstorm training sets up. With the grounds somewhat saturated over South Florida from the showers and thunderstorms this week, any additional rainfall could lead to some flooding concerns this weekend. This is especially true where the heaviest rainfall occurs. Will continue to monitor the latest forecast models on this potential and will determine if a Flood Watch will be necessary in later forecast updates for South Florida. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 90 78 90 / 10 50 50 80 West Kendall 79 90 76 91 / 10 50 50 80 Opa-Locka 80 91 76 90 / 10 50 50 80 Homestead 80 90 76 89 / 10 40 40 70 Fort Lauderdale 80 89 78 89 / 10 50 60 90 N Ft Lauderdale 80 90 78 89 / 10 60 60 90 Pembroke Pines 80 90 76 88 / 10 60 50 90 West Palm Beach 79 90 76 89 / 10 70 70 90 Boca Raton 80 90 78 90 / 10 60 60 90 Naples 78 90 78 88 / 20 40 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Friday and Aviation/Marine...Harrigan Friday Night through Thursday...Bhatti Hydrology...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 22, 5:23 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 523 PM EDT Thu Jul 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 523 PM EDT Thu Jul 22 2021 ...Thunderstorms possible this afternoon and evening... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: The focus for scattered thunderstorms will move inland with the sea breezes this afternoon and evening. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Wind: A few storms could be strong enough to produce wind gusts up to 45 mph this afternoon and evening. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous thunderstorms are possible each day. The greatest coverage of showers and thunderstorms will be over the interior and east coast metro areas through the weekend. Frequent lightning, heavy downpours, and gusty winds will be possible with the strongest thunderstorms. Flooding will also be possible, especially in areas repeatedly experiencing rounds of heavy rain. Heat indices are forecast to climb into the low to mid 100s for the middle and later portions of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Jul 22, 1:50 PM EDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
150 PM EDT Thu Jul 22 2021
FLZ067-068-168-221830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
150 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
230 PM EDT...
* At 149 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 10 miles
west of North County Airport to near Jupiter. Movement was
southeast at 10 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
winds in excess of 45 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Port Of Palm Beach, Golden Lakes, North
County Airport, Loxahatchee Groves, Lion Country Safari Park,
Schall Circle, Juno Ridge, The Acreage and Downtown West Palm
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2688 8003 2670 8003 2666 8057 2696 8054
2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 1749Z 334DEG 8KT 2687 8038 2691 8015
RAGSpecial weather statement, Jul 22, 6:51 PM EDT, 44 minutes before
Special Weather Statement National Weather Service Miami FL 651 PM EDT Thu Jul 22 2021 FLZ070-071-073-075-222330- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 651 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...MAINLAND MONROE AND FAR NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 730 PM EDT... * At 649 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Dade-Collier Training Airport, or 28 miles east of Chokoloskee, moving southwest at 15 mph. * Winds in excess of 45 mph, excessive cloud-to-ground lightning, and funnel clouds possible with this storm. * Locations impacted include... Big Cypress National Preserve, Loop Road Ee Center and Dade-Collier Training Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Persons participating in outdoor activities should seek sturdy shelter until this storm passes. Open shelters found in parks, beaches, or golf courses offer no protection from the dangers of lightning. && LAT...LON 2606 8086 2589 8077 2568 8103 2600 8117 TIME...MOT...LOC 2249Z 063DEG 11KT 2594 8093 RAG
Special weather statement, Jul 22, 7:35 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 735 PM EDT Thu Jul 22 2021 FLZ070-071-073-075-230000- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 735 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 800 PM EDT... * At 735 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 11 miles northeast of Dade-Collier Training Airport, or 25 miles west of Miramar, moving southwest at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Dade-Collier Training Airport, Fortymile Bend and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2610 8076 2592 8062 2571 8080 2601 8111 TIME...MOT...LOC 2335Z 052DEG 6KT 2596 8075 SB/RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jul 22, 6:51 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.